Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 10, 2021, 2:42 PM EDT for Collier County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 2:42 PM EDT (18:42 UTC)
- Expired
- Aug 10, 2021, 3:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Collier County, FL
The radar
The Miami radar (KAMX), 119 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2053 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261
WWUS82 KMFL 101842
SPSMFL
Special Weather Statement
National Weather Service Miami FL
242 PM EDT Tue Aug 10 2021
FLZ066-070-101930-
Hendry FL-Inland Collier County FL-
242 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Collier and
south central Hendry Counties through 330 PM EDT...
At 242 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
southwest of Hendry Correctional, or 10 miles southeast of Ave Maria,
moving west at 15 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Orangetree, Hendry
Correctional, Big Corkscrew Island, West Toll Gate On Alligator
Alley, Big Cypress National Preserve, Corkscrew Swamp Sanctuary,
South Blocks Golde, Sunniland, Picayune Strand State Forest, Bunker
Hill, Intersection I-75 And Everglades Blvd, Miles City and Deep
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2632 8166 2642 8166 2641 8107 2618 8097
2603 8092 2604 8165
TIME...MOT...LOC 1842Z 094DEG 14KT 2623 8131
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
Hadi/ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 1:34 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 10, 1:34 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 134 PM EDT Tue Aug 10 2021 ...18z Aviation Update... .AVIATION(18Z TAFS)... The focus for convective activity will begin to shift across the interior and Gulf Coast through the afternoon and into the early evening hours. For now, mostly kept VCs going with possible short fused TEMPOs for APF where the best potential will reside. Outside of convection, VFR conditions expected. Generally light to moderate easterly flow expected through the cycle. && .PREV DISCUSSION... (Issued 935 AM EDT Tue Aug 10 2021) UPDATE... A few showers and isolated storms have developed this morning, especially along portions of the Atlantic coast. These will continue off and on through the remainder of the morning and into the early afternoon before coverage begins to increase along the inland advancing sea breeze. More scattered to numerous showers and storms will then be expected across the interior and Gulf coast. Taking a look at the 12z sounding, plenty of instability to go around with somewhat steeper mid level lapse rates. H5 temps are also cooler ~-7.5 so can't rule out a small hail stone or two in the more intense updrafts. Conditions will again calm down around or shortly after sunset with the development of weak/isolated convection over the local waters expected tonight and early Wednesday. PREV DISCUSSION... (Issued 342 AM EDT Tue Aug 10 2021) SHORT TERM... Through Wednesday: Broad, zonally elongated and vertically stacked ridging continues to encompass South Florida. This is allowing for deep easterly flow to preside over the region. Sufficient differential heating between the interior and coastal regions should allow for sea-breeze circulation development again today, which will remain the primary foci for convection to spawn. The easterly flow will favor development along interior and western portions of the region, particularly during the afternoon/evening hours. GOES water vapor imagery does indicate a slightly drier environment (satellite derived PW around 1.7-2.0 inches), yet with instability on the order of roughly 3000-4000 J/kg of surface-based CAPE and a well-mixed boundary layer, deep convection will be possible yet again today. Strong wind gusts, localized flooding, and even small hail will be possible in association with robust thunderstorms that are able to develop today. Little deviation in the region-wide forecast and associated impacts is anticipated for Wednesday. The continuation of deep easterly flow will favor convective development over the interior and Gulf coast regions of South Florida. The main concern will be localized and urban flooding that could become realized across metro portions of Collier County - should thunderstorms meander or redevelop over recently saturated localities. Muggy temperatures will continue across the region today, with maximum temperatures in the upper 80s along the Atlantic coastline, and lower 90s elsewhere. Dewpoints in the mid/upper 70s will allow for apparent temperatures exceeding 100 in some locations. There could be brief bouts of slightly cooler temperatures from storm outflows and evaporative cooling processes. LONG TERM... Wednesday night and Thursday: High pressure will prevail through the mid troposphere with deep layer easterly flow. A tropical upper tropospheric trough (TUTT) should initially locate across the western Bahamas before moving west to northwest towards northern Florida and the northeast Gulf of Mexico. Meanwhile Potential Tropical Cyclone Six should be in the vicinity of the Greater Antilles during this time. With seasonable precipitable water values and prevailing easterlies we should see our typical sea breeze driven convective pattern favoring morning/early afternoon Atlantic showers followed by afternoon/evening thunderstorms for the interior and Gulf coast areas. Temperatures should remain seasonal. Friday through Monday: The aforementioned TUTT should locate across the eastern Gulf early in the period before gradually dissipating. Mid to low level subtropical ridging should remain in place from the Southeast CONUS into the central Atlantic waters. Meanwhile Potential Tropical Cyclone Six is forecast to advance west northwest into the region by late week into this weekend. The exact track and intensity of the system will obviously play a role in this portion of the forecast period, for which confidence is currently low. At the very least, increasing moisture may bring a risk for heavy rain to portions of South Florida during this time. That said, it's still to soon to determine what, if any, impacts could occur across our area given uncertainty in the long-range forecast. This is a reminder that we are nearing the peak of hurricane season and that you should continue with your typical level of vigilance and preparedness. Changes to the forecast are certainly possible, so make sure you have the latest information from the National Hurricane Center and NWS Miami. MARINE... Easterly flow will continue through much of the week, as high pressure remains over the region. Sea-breezes will allow for an onshore wind component along the coast in the afternoons. Scattered showers and thunderstorms will be possible today, mainly over the Gulf waters and Lake Okeechobee. Winds and seas could be locally enhanced near thunderstorms that do develop today. With Potential Tropical Cyclone 6 possibly on the horizon this upcoming weekend, marine conditions could deteriorate ahead of the system. Given a large degree of uncertainty in the track and intensity forecast associated with this disturbance, be sure to monitor updates to the forecast as they become available. BEACHES... The rip current risk will gradually increase across the east coast beaches this week as easterly winds strengthen. By this weekend, the beach conditions could become increasingly hazardous with gusty winds, rough surf, and increasing thunderstorm activity. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 91 79 91 / 20 50 20 60 West Kendall 78 92 78 92 / 20 50 20 60 Opa-Locka 79 92 79 92 / 20 50 20 60 Homestead 79 90 78 90 / 30 50 30 60 Fort Lauderdale 80 90 80 89 / 20 50 20 60 N Ft Lauderdale 80 90 79 90 / 20 50 20 60 Pembroke Pines 79 90 78 90 / 20 50 20 60 West Palm Beach 78 90 78 91 / 20 60 20 50 Boca Raton 79 90 79 91 / 20 50 20 50 Naples 76 93 76 93 / 30 60 20 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Frye Today through Wednesday and Marine...Bhatti Wednesday Night through Monday...SPM Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 10, 4:22 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 422 AM EDT Tue Aug 10 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 102030- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 422 AM EDT Tue Aug 10 2021 ...Scattered Thunderstorms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will be possible today, with the greatest coverage anticipated over the interior and Gulf coast region. The primary threats will be locally strong wind gusts, frequent lightning, and localized flooding. Flooding: Localized flooding from heavy rainfall will be possible today, mainly across metro portions of Southwest Florida. Wind: A few storms could become strong and may be capable of producing wind gusts around 45 mph. Waterspouts: Waterspouts will be possible with showers and thunderstorms. Hail: Small hail cannot be ruled out with the strongest thunderstorms that develop today. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered showers and thunderstorms will be possible through this week, primarily over interior and western portions of South Florida. Locally gusty winds, waterspouts, localized flooding, and frequent lightning strikes may accompany robust thunderstorms. The rip current risk may increase along the Atlantic beaches of South Florida this week as easterly winds increase across the region. Potential Tropical Cyclone 6 is forecast to move west-northwestward approaching Hispaniola/Cuba, and possibly South Florida later in the week. It is too early to determine exact impacts (if any), so be sure to monitor updates to the forecast as they become available. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 10, 2:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
242 PM EDT Tue Aug 10 2021
FLZ066-070-101930-
Hendry FL-Inland Collier County FL-
242 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Collier and
south central Hendry Counties through 330 PM EDT...
At 242 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
southwest of Hendry Correctional, or 10 miles southeast of Ave Maria,
moving west at 15 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Orangetree, Hendry
Correctional, Big Corkscrew Island, West Toll Gate On Alligator
Alley, Big Cypress National Preserve, Corkscrew Swamp Sanctuary,
South Blocks Golde, Sunniland, Picayune Strand State Forest, Bunker
Hill, Intersection I-75 And Everglades Blvd, Miles City and Deep
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2632 8166 2642 8166 2641 8107 2618 8097
2603 8092 2604 8165
TIME...MOT...LOC 1842Z 094DEG 14KT 2623 8131
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Hadi/ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:19 PM EDT | Special Marine Warning | MFL | 41 min | |
| Aug 10, 3:11 PM EDT | Special Weather Statement | MFL | Collier | 34 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.